Induction - This is horrible!

Share something about yourself, where you live, and what you like to do. Save your addiction story for that section.
Post Reply
BenAddict
New Poster
New Poster
Posts: 1
Joined: Sat Jul 17, 2021 12:10 am

Induction - This is horrible!

Post by BenAddict » Sat Jul 17, 2021 12:17 am

Hello everyone, I am a 55-year-old disabled woman in Washington trying to taper off of morphine (21 years of regular morphine use left me dependent, I would still forget to take it), and since no one will prescribe it anymore, I was offered Suboxone for pain management. I have tried two doses and oh my God, this is horrible. My heart is racing, I’m dizzy and I’m high as a kite. I can’t stand this feeling it’s not a pleasant high, and I don’t like it. Is it like this for everyone? Like being much too drunk.

Yesterday I took 4 mg and today I have taken two, how fast is this addicting?

Can I just continue my morphine quit and not have to deal with these horrible side effects? Quitting morphine is hard enough and it only takes a week if I understand this correctly but Suboxone can take a year or more to detox? I don’t want to get onto that. I have hydroxyzine, Phenergan, ibuprofen and loperamide and so far it seems to be doing a fairly good job at keeping the misery at bay. I have no energy but I have nascent iodine shipping in tomorrow and I hope that’ll help. Any input welcomed at this point.

Headseed
One Month or More
One Month or More
Posts: 34
Joined: Mon Apr 16, 2012 5:40 pm

Re: Induction - This is horrible!

Post by Headseed » Sat Jul 17, 2021 4:27 pm

This board isn't terribly active and I'm here so I feel a bit obliged to answer as others have answered me a bit...

Having said that I have a couple of questions that might help me (and others) answer you. What dosage of morphine were you on and when did you last take it?

If it's making you feel high/dizzy and you're free from any withdrawal type symptoms my initial suggestion would be to 1st call your Dr and try to get feedback and failing that either A)split your dose(s) to 2-3-4 times a day. or B) Lower it by whatever quantity you feel comfortable with. Which is what you said you were doing already. Or C) both A & B. Suboxone is only a partial agonist so it's considered to be less addictive than full agonist opiates such as Morphine. If you weren't being treated for addiction reasons (and you didn't say that you were) then IMO that wouldn't be my primary concern....

I'm currently in the middle of a cold turkey drop off of suboxone and would not recommend that for most people... or anyone for that matter. But I do believe long term it's probably easier to titrate off of suboxone than morphine would be. I don't know if you've ever been through detoxing from opiates but it's not pretty. If you haven't done it before then I don't recommend making the decision lightly.

Pain issues suck and the medicines to deal with them aren't always pretty. Hopefully Dr. J or someone with a bit more expertise can be more precise and helpful. In the mean time I hope you get some relief from the side effects. I don't think they are all that uncommon and for most people I think they go away pretty quickly. Hang in there.

I am NOT a Dr.... so take my advice for what it is. Just a soul on the web who's been through the ringer a couple of times. Good luck!

User avatar
rule62
Moderator
Moderator
Posts: 2817
Joined: Sat Jan 01, 2011 10:35 pm
Location: Southwest

Re: Induction - This is horrible!

Post by rule62 » Sat Jul 17, 2021 5:12 pm

It sounds like you might have taken too much. Are you off of the morphine? If not, then it may be a symptom of presipitated withdrawal. Though it doesn't sound like that. 4mg's is not that much if you have a decent tolerance.

And no, it is worse coming off a full agonist opiate than Suboxone. The great thing about Suboxone is the film version which allows a patient to taper it down into very small doses, making the withdrawal much easier. The majority of members who stopped buprenorphine the right way suffered very few side effects so don't worry about that part.

Yes, talk to your doctor about what is happening.
Don't take yourself so damn seriously

rob500
Power Poster
Power Poster
Posts: 81
Joined: Sun Mar 13, 2016 7:50 pm

Re: Induction - This is horrible!

Post by rob500 » Mon Sep 06, 2021 1:36 pm

You can continue quitting morphine but if it leads back to opiate use then buprenouphine may be a safer choice.
What was your daily amount of morphine?
The induction process is different depending on how much you used daily and how much is in your system when suboxone is started.
What happens is the buprenouphine blocks the morphine and if the beginning the buprenouphine isn’t enough to stop the withdrawals from the morphine but that also depends on how much morphine was used and your tolerance to morphine.
If you were in withdrawals when bup was started and it wasn’t a high dose the bup could be working already or if you’ve been taking bup for longer than 3-4 days induction is likely over.

There’s likely a reason doctor decided to use buprenouphine instead of morphine and until that is known and considered carefully you might continue to use buprenouphine.

rob500
Power Poster
Power Poster
Posts: 81
Joined: Sun Mar 13, 2016 7:50 pm

Re: Induction - This is horrible!

Post by rob500 » Mon Sep 06, 2021 1:57 pm

I’ve been using buprenouphine for 20+ years and it likely saved my life from prison,overdose,etc…

Unfortunately it has side effects and for me the most undesirable one is tiredness.There’s more but tiredness is the one causing me the most problems.
I don’t know if increasing dosage or going lower will work for me.

The thing about methadone and buprenouphine is they both are good for treating opiate addiction but have a long half life and can take months for withdrawals to end if quit abruptly.
I was coming on the forum to ask about ways to increase energy by adjusting dosage but I seem your post and thought I d reply.
I’d suggest giving buprenouphine some more time and maybe adjust dosage.
It does work different at lower doses but knowing more of your history may be helpful and talk to prescriber before making large adjustments.

Post Reply